MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GZ-120P; TRANSMITTER

NIHON KOHDEN CORPORATION GZ-120P; TRANSMITTER
Model Number GZ-120P
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer reported that the gz transmitter was producing a large amount of artifact for the ecg intermittently and has happened multiple times on multiple patients and multiple lead sets have been tried.No patient harm occurred.The biomedical engineer requested a warranty exchange and returned this unit to nihon kohden.
 
Additional Manufacturer Narrative
Complaint details: the biomedical engineer reported that the gz transmitter was producing a large amount of artifact for the ecg intermittently and has happened multiple times on multiple patients and multiple lead sets have been tried.No patient harm occurred.The biomedical engineer requested a warranty exchange and returned this unit to nihon kohden.A review of the serial number 1021 for this gz-120pa for previous reports of this type from the customer and no other reports of "intermittent ecg artifact" has been received to nihon kohden.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
Complaint details: the biomedical engineer reported that the gz transmitter was producing a large amount of artifact for the ecg intermittently and has happened multiple times on multiple patients and multiple lead sets have been tried.No patient harm occurred.The biomedical engineer requested a warranty exchange and returned this unit to nihon kohden.A review of the serial number (b)(6) for this gz-120pa for previous reports of this type from the customer and no other reports of "intermittent ecg artifact" has been received to nihon kohden.Investigation summary: nihon kohden repair center (nkrc) inspected the device and found signs of fluid intrusion in the ecg port and along the inner walls of the device.Upon testing the device and moving it around to test signal range there was intermittent signal loss.Additionally, the battery port showed signs of corrosion on them.Based on the physical condition of the unit, the most probable root cause was due to customer mishandling/abuse.To resolve the issue, an exchange unit (gz-120pa, serial number: (b)(6)) was shipped successfully to the customer.We have identified other known ecg issues which are listed below for reference: fuzzy or inaccurate waveforms (e.G., sawtooth patterns, square waves) and wave artifacts (signal noise, lead placement, lead connection, network interference) may be caused by faulty lead placement or faulty leads, or may require the ecg system relearning the patient's rhythm.Lead sets are used to acquire ecg readings, and the users should verify that the leads are authorized for use with the transmitter in operation before monitoring a patient.Improper connection of leads (leads not properly seated), and/or damaged or contaminated leads (dirt, dust and/or cleaning residues) may contribute to ecg issues.If the leads are not seated properly to the transmitter, readings will not appear properly.Users should ensure that all cable connections are secure before monitoring a patient.Damage to lead sets are most likely a result of mishandling that results in the damage to the inner wires of the leads.Damage to the conductive wires would prevent data from reaching the transmitter and transferring over to the bsm or cns.Buildup of residues on contact points could interfere with the stable flow of data or create a weak signal that may appear as a flat line or as broken waveforms on the transmitter, bsm, or cns.Lead issues resulting in the above-mentioned failure modes would be immediately recognizable by the user and addressed promptly.Attempt # 1: 10/24/2023 emailed the customer via microsoft outlook for patient information: reply was received from the biomedical engineer who reported that "the device was sent in on october 16, 2023, and i do not have the patient information you requested.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
**udi related data quality updates** corrected information: d1 brand name: corrected the brand name from gz-120pa to gz-120p.D2b product code: corrected the product code from drt to mhx.D4 additional device information / model #: corrected the model # from gz-120pa to gz-120p.D4 additional device information / catalog #: corrected the catalog # from gz-120pa to gz-120p.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.Additional information: b4 data of this report g6 type of report h2 if follow up, what type?.
 
Event or Problem Description

Brand Name
GZ-120P
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18062471
Report Number8030229-2023-03847
Device Sequence Number8041539
Product Code MHX
UDI-Device Identifier04931921117392
UDI-Public(01)04931921117392(21)1021
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K153707
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGZ-120P
Device Catalogue NumberGZ-120P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/16/2024
01/16/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date01/17/2024
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown